MAUDE Adverse Event Report: EDWARDS LIFESCIENCES HEMOXSC100; HEMOSPHERE OXIMETRY CABLE

EDWARDS LIFESCIENCES HEMOXSC100; HEMOSPHERE OXIMETRY CABLE
Model Number HEMOXSC100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been returned for evaluation.When the product evaluation has been completed, a supplemental report will be submitted.The device history review was completed and all inspections passed with no non-conformances.
 
Event or Problem Description
It was reported that the hemoxsc100 generated inaccurate numbers.The svo2 would randomly go up and down from the 30s to 60s which did not match the patients stable hemodynamic condition.The nurse exchanged the suspect hemoxsc100 using all the same equipment and the svo2 numbers were stable between 64 and 72.There was no patient injury or inappropriate treatment administered due to the inaccurate numbers.Patient demographics were requested but unavailable.
 
Additional Manufacturer Narrative
One hemosphere oximetry cable was received for product evaluation.A visual inspection did not find any visible physical damage.The suspect unit was connected to a known good working system and tested per the system verification test.Svo2 values remained within parameters.No fluctuating values were observed.No error messages were observed.There was no defect found.With any hemodynamic monitoring readings can change quickly and dramatically.Clinicians are trained to evaluate the entire clinical presentation of the patient in order to make decisions.In addition, these devices are used by highly trained clinicians experienced in assessing and mitigating any hazards that arise.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of the monthly review.An investigation has been initiated to consider any potential manufacturing factors that may have contributed to the complaint.

Brand Name
HEMOXSC100
Common Device Name
HEMOSPHERE OXIMETRY CABLE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
MDR Report Key12162757
Report Number2015691-2021-04084
Device Sequence Number3768643
Product Code DXG
UDI-Device Identifier00690103196986
UDI-Public(01)00690103196986(11)200323
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K043103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2023
Device Model NumberHEMOXSC100
Device Catalogue NumberHEMOXSC100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1